Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Norman, OK

April 13, 2014Carter County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2014, 7:07 PM CDT for Carter County, Murray County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 7:07 PM CDT (00:07 UTC)
Expired
Apr 13, 2014, 7:30 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carter County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:18 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 1:18 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CDT SUN APR 13 2014

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED ON THE FRONT/DRYLINE THIS AFTERNOON AS
BOUNDARIES ARE MOVING QUICKLY. SEE THE HAZARDOUS WEATHER PRODUCT
FOR DETAILS. VERY GUSTY WINDS WILL PRECEDE AND FOLLOW THE FRONT. A
WIND ADVISORY COVERS BOTH SIDES OF THE FRONT UNTIL MID-DAY MONDAY.
THE AIRMASS IS QUITE COLD FOR MID-APRIL AND TEMPERATURES WILL
FALL QUICKLY WHEN THE FRONT PASSES. UNTIL THEN RED FLAG CONDITIONS
ARE BEING MET IN SOUTHWEST OKLAHOMA AHEAD OF THE FRONT. A FREEZE
WARNING IS EFFECTIVE EARLY MONDAY IN NORTHWEST OK AND A HARD
FREEZE AND FREEZE WARNINGS FOR DIFFERENT PARTS OF THE AREA EARLY
TUESDAY. AFTER A VERY COOL MONDAY, MILD WEATHER WILL RETURN FOR
MOST OF THE WEEK. THERE IS A CHANCE FOR RAIN THURSDAY BECAUSE OF A
FAST-MOVING UPPER WAVE ACROSS THE NORTHERN PLAINS AND THEN AGAIN
IN THE WEEKEND WHEN A SLOWER UPPER LOW APPROACHES FROM THE
SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  38  47  26  61 /  40  30   0   0
HOBART OK         36  49  23  63 /  10  20   0   0
WICHITA FALLS TX  41  52  26  63 /  20  10   0   0
GAGE OK           32  46  23  66 /  50  30   0   0
PONCA CITY OK     35  46  25  61 /  30  40   0   0
DURANT OK         45  50  30  60 /  60  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ004>025-
     027-033>038-044.

     WIND ADVISORY UNTIL NOON CDT MONDAY FOR OKZ004>031-033>041-
     044>046-050.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR OKZ004-005-009-
     010-014.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ026-028>032-
     039>043-045>048-050>052.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021>023-
     033>038-044.

TX...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ083>089.

     WIND ADVISORY UNTIL NOON CDT MONDAY FOR TXZ083>090.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ090.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>089.

&&

06/09
Hazardous weather outlook, Apr 13, 11:45 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN APR 13 2014

OKZ004>048-050>052-TXZ083>090-141015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA THROUGH EARLY AFTERNOON.  SEVERE STORMS ARE
NOT EXPECTED WITH THIS ACTIVITY.

BY 3 PM...A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM
WILL RESULT IN INCREASING THUNDERSTORM CHANCES. STRONG
TO SEVERE STORMS WITH DAMAGING WINDS OVER 70 MPH AND LARGE HAIL
UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE ALONG AND EAST OF
INTERSTATE 35. THE RISK OF TORNADOES IS LOW.

.SEVERE OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING
EAST OF A LINE FROM ENID TO CHICKASHA TO DUNCAN.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR
SEVERE WEATHER OPERATIONS FROM 3 TO 10 PM.

.FIRE WEATHER...
VERY DRY...HOT...AND WINDY CONDITIONS WILL INCREASE THE RISK OF WILDFIRES
IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR AWHILE THIS AFTERNOON.
A COLD FRONT WILL BRING STRONG GUSTY WINDS BY LATE AFTERNOON ALONG WITH
HIGHER HUMIDITY.

.STRONG WINDS...
STRONG GUSTY SOUTH WINDS WILL BE REPLACED BY STRONG NORTH WINDS
THIS AFTERNOON AND TONIGHT. WIND GUSTS OVER 40 MPH ARE LIKELY AHEAD
AND BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.FREEZING TEMPERATURES...
FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS
NORTHWESTERN OKLAHOMA...AND THEN AGAIN ACROSS MUCH OF OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS BY TUESDAY MORNING. PROTECT TENDER
VEGETATION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 13, 4:59 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT SUN APR 13 2014

OKZ027>029-039-040-132230-
MCCLAIN OK-GRADY OK-GARVIN OK-CLEVELAND OK-STEPHENS OK-
459 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN...
SOUTHEASTERN GRADY...NORTHWESTERN GARVIN...SOUTHEASTERN CLEVELAND AND
NORTHERN STEPHENS COUNTIES UNTIL 530 PM CDT...

AT 458 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR NOBLE TO 9 MILES WEST OF DUNCAN...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3443 9813 3458 9814 3512 9743 3507 9738
      3510 9714 3496 9715 3453 9760
TIME...MOT...LOC 2158Z 257DEG 38KT 3512 9740 3455 9811

WR
Special weather statement, Apr 13, 5:01 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT SUN APR 13 2014

OKZ026-132215-
LINCOLN OK-
501 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
515 PM CDT...

AT 459 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF DEPEW TO NEAR MEEKER...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3547 9700 3558 9699 3577 9662 3547 9663
TIME...MOT...LOC 2159Z 263DEG 27KT 3574 9652 3547 9692

WR
Special weather statement, Apr 13, 5:45 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN APR 13 2014

OKZ030-031-132315-
SEMINOLE OK-POTTAWATOMIE OK-
545 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEMINOLE AND
NORTHEASTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT...

AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITTLE...
MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3530 9644 3526 9676 3541 9676 3546 9663
      3539 9661 3541 9658 3539 9654 3541 9654
      3544 9657 3545 9655 3543 9649 3547 9647
      3546 9644
TIME...MOT...LOC 2242Z 247DEG 45KT 3536 9663

WR
Special weather statement, Apr 13, 6:33 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT SUN APR 13 2014

OKZ040-041-046-140000-
GARVIN OK-MURRAY OK-CARTER OK-
633 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARVIN...
NORTHWESTERN MURRAY AND NORTHWESTERN CARTER COUNTIES UNTIL 700 PM
CDT...

AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENNEPIN...
MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3449 9748 3462 9747 3462 9708 3444 9714
TIME...MOT...LOC 2330Z 274DEG 36KT 3453 9739

WR
Local storm report, Apr 13, 6:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             15 SE RUSH SPRINGS      34.63N 97.77W
04/13/2014  E1.75 INCH       STEPHENS           OK   AMATEUR RADIO

            11 EAST OF HWY 81

0558 PM     TORNADO          8 NNE VELMA             34.56N 97.61W
04/13/2014                   STEPHENS           OK   BROADCAST MEDIA

            VERY BRIEF...REPORTED VIA KWTV

&&

DW
Special weather statement, Apr 13, 6:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT SUN APR 13 2014

OKZ045-046-050-TXZ090-140015-
LOVE OK-JEFFERSON OK-CARTER OK-CLAY TX-
647 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE...EASTERN
JEFFERSON...SOUTHWESTERN CARTER AND CENTRAL CLAY COUNTIES UNTIL 715
PM CDT...

AT 646 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF RINGLING TO 3 MILES NORTHEAST OF TERRAL TO 3
MILES SOUTH OF LAKE ARROWHEAD...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3365 9841 3394 9802 3424 9774 3416 9736
      3391 9748 3390 9759 3395 9759 3399 9767
      3391 9777 3392 9778 3391 9778 3386 9784
      3388 9798 3359 9798
TIME...MOT...LOC 2346Z 269DEG 46KT 3422 9766 3393 9790 3366 9836

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:29 PM CDTTornado WarningOUNCarter, Love31 min
Apr 13, 7:30 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall45 min
Apr 13, 7:49 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal41 min
Apr 13, 7:56 PM CDTSevere Thunderstorm WarningOUNLove, Marshall49 min
Apr 13, 8:13 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal47 min
Apr 13, 8:27 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall18 min
Apr 13, 8:41 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall64 min
Apr 13, 8:52 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan38 min
Apr 13, 9:49 PM CDTSpecial Weather StatementOUNBryan26 min
Apr 14, 3:34 AM CDTWinter Weather AdvisoryOUNEllis, Harper, Roger Mills, Woods, Woodward7 hr
Apr 14, 9:39 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma51 min
Apr 13, 7:20 PM CDTSpecial Weather StatementOUNClay25 min
Apr 13, 7:35 PM CDTSevere Thunderstorm WarningOUNClay40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.